Alert archive / Texas / River Flood Warnings in 2015

River Flood Warning 151, NWS Shreveport, LA

May 27, 20154 counties in Texas

NWS Shreveport, LA issued this river flood warning at May 27, 2015, 11:45 AM CDT for 4 counties in Texas. It took effect at May 28, 2015, 10:00 AM CDT. It was in force for 51 hr.

The area

The outline as issued.

The facts

Issued
May 27, 2015, 11:45 AM CDT (16:45 UTC)
In effect from
May 28, 2015, 10:00 AM CDT
Expired
May 30, 2015, 1:00 PM CDT
In force
51 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Cherokee County, TX, Nacogdoches County, TX, Rusk County, TX, Smith County, TX

The radar

The Shreveport radar (KSHV), 129 km from the middle of the area, began a volume at 16:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mud Creek near Jacksonville (JKST2). The gauge peaked at 9.03 ft at May 28, 2015, 8:00 AM CDT.

actionminormoderate101505/2705/2805/2905/3005/31
Action stage
8.5 ft
Minor stage
9 ft
Moderate stage
15 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08034500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

969 
WGUS44 KSHV 271645
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1145 AM CDT WED MAY 27 2015

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC073-347-401-423-281645-
/O.NEW.KSHV.FL.W.0151.150528T1500Z-150530T1800Z/
/JKST2.1.ER.150528T1500Z.150529T0600Z.150530T0000Z.NO/
1145 AM CDT WED MAY 27 2015

The National Weather Service in Shreveport has issued a 

* FLOOD WARNING FOR 
  the Mud Creek Near Jacksonville, Texas.
* from Thursday morning to Saturday afternoon...or until the warning 
  is cancelled.
* At 1130 AM Wednesday the stage was 8.5 feet. 
* Minor flooding is forecast. 
* Flood stage is 9 feet. 
* Forecast...Rise above flood stage by Thursday late morning and 
  continue to rise to near 9.3 feet by early Friday morning. The 
  creek will fall below flood stage by Friday evening.
* Impact...Minor lowland flooding.

&&

LAT...LON 3180 9498 3198 9519 3218 9516 3194 9513 3185 9497

$$
2 follow-up statements
485 
WGUS84 KSHV 281540
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1040 AM CDT THU MAY 28 2015

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC073-347-401-423-291540-
/O.EXT.KSHV.FL.W.0151.000000T0000Z-150529T2100Z/
/JKST2.1.ER.150528T0945Z.150528T1800Z.150529T0300Z.NO/
1040 AM CDT THU MAY 28 2015

The flood warning continues for
  the Mud Creek Near Jacksonville, Texas.
* until Friday afternoon...or until the warning is cancelled.
* At 1000 AM Thursday the stage was 9.0 feet. 
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 9 feet. 
* Forecast...The creek will continue rising to near 9.1 feet by this 
  Thursday afternoon. The creek will fall below flood stage tonight.
* Impact...at 9.0 feet...Expect lowland flooding of timber resources 
  along with some farmland.

&&

LAT...LON 3180 9498 3198 9519 3218 9516 3194 9513 3185 9497

$$
868 
WGUS84 KSHV 291209
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
709 AM CDT FRI MAY 29 2015

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC073-347-401-423-291239-
/O.CAN.KSHV.FL.W.0151.000000T0000Z-150529T2100Z/
/JKST2.1.ER.150528T0945Z.150528T1615Z.150528T2000Z.NO/
709 AM CDT FRI MAY 29 2015

The flood warning is cancelled for
  the Mud Creek Near Jacksonville, Texas.
* At  7:00 AM Friday the stage was 8.8 feet. 
* Fell below flood stage at 300 PM Thursday.
* Flood stage is 9 feet. 
* Forecast...The creek will continue to fall to 8.2 feet by Saturday 
  morning.

&&

LAT...LON 3180 9498 3198 9519 3218 9516 3194 9513 3185 9497

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at May 27, 11:27 AM CDT, 18 minutes earlier.

Area forecast discussion, May 27, 11:27 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1127 AM CDT WED MAY 27 2015

.DISCUSSION...
CURRENT MODELS INDICATE WEAK RIDGING FOLLOWING LAST NIGHTS SHORT
WAVE. HOWEVER...WITH NEW CONVECTION INITIATING IN NORTHERN AND
SOUTHERN AREAS ATTM...WILL ALLOW THE HIGH CHANCE POPS TO REMAIN
IN THE FORECAST FOR THIS AFTERNOON. TODAYS HIGHS IN THE 80S ALSO
LOOK GOOD...WITH CIRRUS THINNING RAPIDLY. NO CHANGES AT THIS TIME.
/14/

&&

.PREV DISCUSSION... /ISSUED 757 AM CDT WED MAY 27 2015/

AVIATION...
VFR CIGS IN THE WAKE OF NOCTURNAL CONVECTIVE COMPLEX STILL IN
PROGRESS AT KMLU AND POINTS S/SW. THIS HAS WORKED US OVER PRETTY
GOOD SO FEW IF ANY LOW CIGS THIS MORNING AND ONLY LATE DAY ISOLD
TSTMS MAINLY W OVER E TX. SFC WINDS ARE LIGHT AND ALL OVER THE
PLACE...BUT SHOULD PREVAIL S/SW 10 KTS OR LESS. CLIMB WINDS ARE
LIGHT S/SE/E UP TO 5KFT...THEN NORTHERLY 20-40KTS INTO THE MID
LEVELS AND BACK TO NW/W/SW BY 17KFT ON UP.

PREV DISCUSSION... /ISSUED 500 AM CDT WED MAY 27 2015/

DISCUSSION...
THE MCS THAT JUST WON/T DIE CONTINUES TO PROGRESS SE INTO SE
TX/THE SRN SECTIONS OF NCNTRL LA THIS MORNING...INTO THE HIGHER
INSTABILITY AIR AND 20-25KT SRLY LOW LEVEL FLOW PRESENT ACROSS
THESE AREAS...AND JUST AHEAD OF A WEAK SHORTWAVE OVER E TX. SHOULD
SEE THIS CONVECTION EXIT THE REGION LATER THIS MORNING WITH THE
DEPARTURE OF THE SHORTWAVE...THUS STABILIZING THE AIR MASS OVER
THE SRN TWO-THIRDS OF THE REGION THROUGH MUCH OF THE MORNING.
HOWEVER...THE ENTIRE FORECAST REMAINS QUITE MUDDY AND A LOW
CONFIDENCE ONE AT THAT...AS THE 00Z PROGS HAVE NOT INITIALIZED
WELL ON THE ONGOING CONVECTION...WHICH COULD VERY WELL AFFECT THE
REMAINDER OF THE FORECAST.

THE SHORT TERM PROGS DO SUGGEST WEAK SHORTWAVE PERTURBATIONS
EMBEDDED IN THE WRLY FLOW ALOFT MOVING ACROSS THE RED RIVER VALLEY
THIS AFTERNOON...WHICH SHOULD YIELD ENOUGH TIME FOR STRENGTHENING
INSTABILITY SUCH THAT SCT CONVECTION SHOULD DEVELOP OVER NE
TX/EXTREME SW AR/NW LA. HAVE INCREASED POPS TO HIGH CHANCE FOR
THESE AREAS...WHICH MAY SPREAD SE THIS EVENING AND BECOME FURTHER
ENHANCED PER LOCAL MESOSCALE INTERACTIONS. CAN/T RULE OUT AN
ISOLATED SVR THREAT THIS AFTERNOON/EVENING FROM THIS
CONVECTION...WITH IT EXPECTED TO GRADUALLY DIMINISH OVERNIGHT WITH
THE LOSS OF HEATING/INSTABILITY.

DIRTY RIDGING ALOFT REMAINS PROGGED TO EXPAND NE FROM E TX ACROSS
THE LOWER MS VALLEY/MID-SOUTH/TN VALLEY REGION THURSDAY...AS A
CLOSED LOW AND ATTENDENT UPPER TROUGHING OVER THE PACIFIC NW
BEGINS TO OPEN UP AND MOVE INTO THE NRN/CNTRL ROCKIES. A WELL-
DEFINED SHORTWAVE JUST OFF THE WRN BAJA COAST WILL CONTINUE E AND
OPEN UP BENEATH THE PACIFIC NW TROUGH OVER THE NEXT 24
HOURS...ENTERING THE SRN PLAINS FRIDAY. ADDITIONAL SHORTWAVE
PERTURBATIONS WITHIN/ATOP THE DIRTY RIDGE SHOULD YIELD ANOTHER DAY
OF SCT CONVECTION AREAWIDE...BEFORE CONVECTION BECOMES MORE
FOCUSED WITH THE APPROACHING BAJA SHORTWAVE FRIDAY/SATURDAY. HAVE
MAINTAINED HIGH CHANCE POPS FOR THE WRN 2/3RDS OF THE REGION
FRIDAY...CARRYING THEM ACROSS THE REMAINDER OF THE REGION SATURDAY
AS THE UPPER TROUGH MOVES OVERHEAD. WHAT/S LEFT OF THE OPENING
TROUGH OVER THE ROCKIES/PLAINS STATES LATE THIS WEEKEND SHOULD
HELP TO REINFORCE THE WEAK TROUGHING OVER THE MID/LOWER MS VALLEY
EWD SUNDAY/MONDAY /PER THE ECMWF/CANADIAN/...RESULTING IN
CONVECTION GRADUALLY DIMINISHING FROM NW TO SE. THUS...HAVE
TRIMMED BACK POPS TOWARDS THE LATTER EXTENDED...AS THE UPPER LEVEL
PATTERN LOOKS TO TREND MORE LIKE NORMAL FOR THIS TIME OF YEAR WITH
BROAD UPPER RIDGING EXPANDING E ACROSS THE SRN PLAINS/MS VALLEY.

PRELIMS TO FOLLOW BELOW...

15

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  86  70  86  71 /  50  40  40  20
MLU  87  70  85  70 /  50  30  40  20
DEQ  84  69  82  69 /  40  30  40  40
TXK  85  70  84  70 /  50  30  40  30
ELD  85  69  85  69 /  40  30  40  20
TYR  85  71  86  72 /  50  40  40  30
GGG  85  71  86  71 /  50  40  40  30
LFK  88  72  88  72 /  40  40  40  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, May 27, 6:08 AM CDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
608 AM CDT WED MAY 27 2015

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-271700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
608 AM CDT WED MAY 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS
AFTERNOON OVER THE REGION...AHEAD OF AN UPPER LEVEL DISTURBANCE
THAT WILL MOVE ACROSS THE RED RIVER VALLEY AND INTO THE REGION.
DAYTIME HEATING WILL CONTRIBUTE TO STRONG INSTABILITY SUCH THAT
SOME OF THESE STORMS MAY BECOME SEVERE...WITH DAMAGING
WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL POSSIBLE. THESE
STORMS WILL CONTINUE THROUGH THIS EVENING...BEFORE DIMINISHING
LATE WITH THE LOSS OF INSTABILITY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY...AS
AN UPPER LEVEL TROUGH OF LOW PRESSURE APPROACHES THE REGION FROM
THE WEST. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH
DAMAGING WINDS AND BRIEF HEAVY RAINFALL THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...MAY BE NEEDED THIS AFTERNOON AND EVENING.

15

In the hours before

Special weather statement, May 27, 6:31 AM CDT, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
631 AM CDT WED MAY 27 2015

LAZ020-271215-
GRANT LA-
631 AM CDT WED MAY 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR GRANT PARISH UNTIL 715 AM CDT...

AT 630 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF WINNFIELD
TO BOYCE...AND MOVING EAST AT 25 MPH.

STRONG WINDS OF 35 TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
COLFAX...POLLOCK...DRY PRONG...GEORGETOWN...FISHVILLE...WILLIANA...
BENTLEY...LAKE IATT...ROCHELLE AND ALOHA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3140 9269 3145 9268 3145 9271 3147 9269
      3152 9272 3160 9280 3160 9285 3171 9284
      3171 9262 3178 9262 3178 9235 3170 9237
      3170 9235 3163 9237 3163 9235 3162 9238
      3160 9235 3145 9235 3139 9263
TIME...MOT...LOC 1130Z 266DEG 23KT 3176 9266 3137 9268

15
Special weather statement, May 27, 7:12 AM CDT, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
712 AM CDT WED MAY 27 2015

LAZ020-022-271315-
LA SALLE LA-GRANT LA-
712 AM CDT WED MAY 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GRANT AND LA SALLE
PARISHES UNTIL 815 AM CDT...

AT 712 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES WEST OF
JENA TO 7 MILES NORTH OF BALL TO LIBUSE...AND MOVING EAST AT 30 MPH.

STRONG WINDS OF 35 TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
JENA...MIDWAY...POLLOCK...GEORGETOWN...CATAHOULA LAKE...FISHVILLE...
ZENORIA...ROGERS...NEBO AND ROCHELLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3134 9204 3132 9208 3134 9209 3135 9207
      3135 9208 3141 9215 3143 9216 3147 9216
      3148 9218 3147 9219 3148 9221 3143 9244
      3151 9244 3178 9251 3184 9200 3133 9201
TIME...MOT...LOC 1211Z 250DEG 25KT 3172 9243 3152 9236 3136 9236

15
Local storm report, May 27, 7:29 AM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
729 AM CDT WED MAY 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 AM     TSTM WND DMG     HEMPHILL                31.34N  93.85W
05/27/2015                   SABINE             TX   LAW ENFORCEMENT

            NUMEROUS TREES DOWN OVER COUNTY...FM944... FM103... 2
            ON FM1592... FM2024 AND FM83

&&

EVENT NUMBER SHV1500546

24

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 8:08 PM CDTSevere Thunderstorm WarningSHVHarrison37 min
May 26, 9:32 PM CDTSevere Thunderstorm WarningSHVSmith, Wood58 min
May 26, 9:58 PM CDTFlash Flood WarningSHVSmith, Wood3 hr
May 26, 10:02 PM CDTSevere Thunderstorm WarningSHVUpshur58 min
May 26, 11:04 PM CDTFlash Flood WarningSHVUpshur3 hr
May 27, 12:23 AM CDTSpecial Weather StatementSHVSmith52 min
May 27, 1:23 AM CDTSpecial Weather StatementSHVGregg, Harrison, Rusk52 min
May 27, 3:19 AM CDTSpecial Weather StatementSHVAngelina, San Augustine, Shelby56 min
May 27, 3:31 AM CDTSpecial Weather StatementSHVShelby44 min
May 27, 4:04 AM CDTSpecial Weather StatementSHVSabine, San Augustine41 min
May 27, 4:37 AM CDTSevere Thunderstorm WarningSHVSabine, San Augustine53 min
May 27, 1:12 PM CDTSpecial Weather StatementSHVNacogdoches48 min
May 27, 1:31 PM CDTAreal Flood AdvisorySHVAngelina, Nacogdoches119 min

Nearby

River Flood Warnings in Texas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.